Alert archive / Illinois / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Dec 30, 2015, 3:27 PM CST for 7 counties in Illinois. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2015, 3:27 PM CST (21:27 UTC)
- Expired
- Dec 31, 2015, 3:30 PM CST
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, IL, Coles County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WGUS43 KILX 302127
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CST WED DEC 30 2015
ILC021-029-041-045-139-173-183-312130-
/O.NEW.KILX.FA.W.0021.151230T2127Z-151231T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-VERMILION-EDGAR-MOULTRIE-CHRISTIAN-SHELBY-DOUGLAS-
327 PM CST WED DEC 30 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLOOD WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 330 PM CST THURSDAY
* AT 327 PM CST...EMERGENCY MANAGEMENT REPORTED FLOODING OF RURAL
ROADS AND LOW LYING AREAS IN THE WARNED AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DANVILLE...CHARLESTON...MATTOON...TAYLORVILLE...PARIS...
SHELBYVILLE...TUSCOLA...SULLIVAN...PANA...HOOPESTON...GEORGETOWN...
WESTVILLE...ARCOLA...TILTON...VILLA GROVE...ARTHUR...CATLIN...
MOWEAQUA...NEOGA AND OAKWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 217.
INTERSTATE 74 BETWEEN MILE MARKERS 199 AND 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3948 8753 3948 8801 3938 8802 3938 8845
3922 8847 3921 8851 3922 8914 3935 8914
3936 8953 3964 8953 3974 8942 3982 8923
3966 8914 3965 8881 3979 8874 3979 8846
3988 8846 3988 8794 4049 8793 4049 8753
$$
HJS1 follow-up statement
553
WGUS83 KILX 312126
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST THU DEC 31 2015
ILC021-029-041-045-139-173-183-312135-
/O.EXP.KILX.FA.W.0021.000000T0000Z-151231T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-VERMILION-EDGAR-MOULTRIE-CHRISTIAN-SHELBY-DOUGLAS-
326 PM CST THU DEC 31 2015
...THE FLOOD WARNING WILL EXPIRE AT 330 PM CST COLES...VERMILION...
EDGAR...MOULTRIE...CHRISTIAN...SHELBY AND DOUGLAS COUNTIES...
LAW ENFORCEMENT AND EMERGENCY MANAGERS INDICATE THAT WIDESPREAD
FLOODING HAS SUBSIDED. THERE ARE SOME ROADS CLOSE TO RIVERS THAT
STILL ARE BEING AFFECTED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3948 8753 3948 8801 3938 8802 3938 8845
3922 8847 3921 8851 3922 8914 3935 8914
3936 8953 3964 8953 3974 8942 3982 8923
3966 8914 3965 8881 3979 8874 3979 8846
3988 8846 3988 8794 4049 8793 4049 8753
$$
GEELHARTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Dec 30, 2:41 PM CST, 46 minutes earlier.
Area forecast discussion, Dec 30, 2:41 PM CST, 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 241 PM CST WED DEC 30 2015 .SHORT TERM...(Tonight) ISSUED AT 241 PM CST WED DEC 30 2015 As the shortwave pulls off to the northeast, weak high pressure will continue to build into the region. However, ample low level moisture will remain in place through the overnight hours, keeping the stratus deck over Central Illinois. Low clouds overnight and low temperatures in the 20s are expected. Weak WSW winds will continue as well. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 241 PM CST WED DEC 30 2015 Shortwave that triggered light snow over the northern portions of the region this morning, has moved well off to the northeast. High pressure will build in tonight and through Thursday. However, lack of dry air in boundary layers will keep conditions cloudy with slightly below normal temperatures expected. Couple of weak upper level troughs expected to move through region into the weekend. Surface high pressure will be in control over the area. The result will therefore be dry conditions. Main surface coldfront to move through Sunday night, as more significant short wave moves south over Great Lakes. Still dry conditions though, but with some reinforcing cool air to move in. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1149 AM CST WED DEC 30 2015 MVFR conditions expected to continue through the overnight hours. Low level moisture trapped in the boundary layer reinforced by recent rains will keep the stratus firmly in place. Winds are out of WSW and less than 10kts. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...HJS LONG TERM...Goetsch AVIATION...HJS
Hazardous weather outlook, Dec 30, 3:26 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 326 PM CST WED DEC 30 2015 ILZ027>031-036>038-040>042-047>051-310930- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 326 PM CST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING AND FLOODING OF SOME LOW LYING COUNTY ROADS WILL CONTINUE THROUGH TONIGHT, AS A RESULT OF THE EXCESSIVE RAINFALL. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD RIVER FLOODING WILL CONTINUE OVER THE NEXT SEVERAL DAYS...IN RESPONSE TO THE RECENT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. ILZ043>046-052>057-061>063-066>068-071>073-310930- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 326 PM CST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING AND FLOODING OF LOW LYING COUNTY ROADS WILL CONTINUE THROUGH TONIGHT, AS A RESULT OF THE EXCESSIVE RAINFALL. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD RIVER FLOODING WILL CONTINUE OVER THE NEXT SEVERAL DAYS...IN RESPONSE TO THE RECENT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. GOETSCH
In the hours before
Local storm report, Dec 30, 10:30 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CST WED DEC 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW PEORIA 40.74N 89.61W
12/30/2015 M1.3 INCH PEORIA IL MESONET
&&
JRPLocal storm report, Dec 30, 10:33 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CST WED DEC 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW PEKIN 40.57N 89.63W
12/30/2015 M1.1 INCH TAZEWELL IL MESONET
&&
JRPLocal storm report, Dec 30, 10:34 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1034 AM CST WED DEC 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM SNOW 1 NE MORTON 40.62N 89.45W
12/30/2015 M1.5 INCH TAZEWELL IL TRAINED SPOTTER
0734 AM SNOW MORTON 40.61N 89.47W
12/30/2015 M1.5 INCH TAZEWELL IL NWS EMPLOYEE
0800 AM SNOW MINONK 40.90N 89.04W
12/30/2015 M2.5 INCH WOODFORD IL CO-OP OBSERVER
0800 AM SNOW LACON 41.02N 89.41W
12/30/2015 M1.2 INCH MARSHALL IL CO-OP OBSERVER
0800 AM SNOW 5 NW PEORIA 40.80N 89.68W
12/30/2015 M1.4 INCH PEORIA IL CO-OP OBSERVER
0930 AM SNOW 7 NW PEORIA 40.82N 89.70W
12/30/2015 M1.4 INCH PEORIA IL NWS EMPLOYEE
0930 AM SNOW HENRY 41.11N 89.36W
12/30/2015 M1.3 INCH MARSHALL IL EMERGENCY MNGR
0945 AM SNOW PEKIN 40.57N 89.63W
12/30/2015 M1.1 INCH TAZEWELL IL MESONET
1000 AM SNOW PEORIA 40.74N 89.61W
12/30/2015 M1.3 INCH PEORIA IL MESONET
&&
JRPLocal storm report, Dec 30, 11:53 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CST WED DEC 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 1 NW GERMANTOWN HILLS 40.78N 89.48W
12/30/2015 M1.6 INCH WOODFORD IL COCORAHS
COCORAHS STATION GERMANTOWN HILLS 1.3 NW
/IL-WF-12/
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Dec 30, 11:54 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CST WED DEC 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SSE MORTON 40.60N 89.46W
12/30/2015 M1.7 INCH TAZEWELL IL COCORAHS
COCORAHS STATION MORTON 1.0 SSE /IL-TZ-14/
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Dec 30, 11:55 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1155 AM CST WED DEC 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 4 NE LAWN RIDGE 41.02N 89.56W
12/30/2015 M1.0 INCH MARSHALL IL COCORAHS
COCORAHS STATION 3 NE LAWN RIDGE /IL-MH-3/
&&
NWS LINCOLN IL
IRIS SYSTEMThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 10:17 AM CST | Flash Flood Warning | ILX | Crawford, Jasper, Richland | 14 hr |
| Dec 30, 11:57 AM CST | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 24 hr |
| Dec 30, 2:18 PM CST | Areal Flood Warning | ILX | Sangamon | 48 hr |
Nearby
Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.